News

Student, 16, overdoses on suspected fentanyl-laced marijuana at Connecticut high school, police say


A 16-year-old student suffered an apparent fentanyl overdose at a Connecticut high school Thursday, suspected to be caused by laced marijuana, authorities say.

Police responded to Bloomfield High School just before 11 a.m. and found the student overdosing in the security office, the Bloomfield Police Department said in a news release.

The student was provided first aid and “multiple doses” of Narcan, which is naloxone — an antidote to opioid overdose, and was taken to Connecticut Children’s Medical Center.  

The student was released later that afternoon, Bloomfield Public Schools Superintendent James Thompson Jr. told NBC News.

The overdose is believed to be triggered by marijuana laced with fentanyl, police said. They said an investigation into the matter was still active.

Bloomfield High School Principal Dan Moleti said in a letter to parents that the school went into a “Shelter in Place” status at 10:50 a.m. Thursday to allow medical personnel to respond to the emergency. That was lifted at 11:15 a.m. and the school day continued. 

“The safety and well-being of our students is always our top priority and we appreciate everyone’s help in ensuring this continues,” Moleti said. 

The overdose scare comes nearly a month after a 13-year-old died days after a suspected fentanyl overdose at a Connecticut middle school. 

In that case the school, Sport and Medical Sciences Academy, a public prep and magnet school, was put on lockdown for a search that turned up nearly 40 bags of fentanyl stashed in two classrooms and the gym, The Hartford Courant reported.



Source link

Leave a Reply

Your email address will not be published.

close